Tennessee, 2019

Flash Flooding and Hail in Tennessee, August 13, 2019

August 13, 2019 · NWS OHX · 38 events in 12 counties and zones

Numerous strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on August 13. Many reports of wind damage, wind gusts measured over 50 knots, large hail, and some flash flooding were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$76,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Numerous strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on August 13. Many reports of wind damage, wind gusts measured over 50 knots, large hail, and some flash flooding were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 1:21 PM CST, 49 minutes earlier.

Area forecast discussion, Aug 13, 1:21 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
221 PM CDT Tue Aug 13 2019

.DISCUSSION...

We're in a bit of a lull here waiting for more widespread convection
to begin. A couple of storms are on the Cumberland Plateau at
forecast time, but these should move off the Plateau in less than an
hour and our focus will then shift to our northwest counties. A few
storms have popped up in Montgomery and Roberston counties, but I
think the main development is still behind these storms, as the
front is back in the Paducah area.

It still looks like all of the necessary ingredients are in place
for damaging wind gusts with storms that develop this afternoon and
evening. Surface based CAPE values in excess of 5000 J/Kg are
blanketing areas west of I-65, downdraft CAPEs are around 1200 J/Kg,
mid-level lapse rates are good (~7.0 degrees/Km) and bulk shear
values of 25-30 kts are being seen, too. Not off the chart, but with
the instability values in place, it's not going to require a whole
lot of shear to help organize at least a couple of updrafts long
enough to warrant several warnings late this afternoon and evening.
PW values are also off the charts, obviously. This morning's OHX
sounding was showing just over 2.0 inches and latest LAPS sounding
have increased those numbers to 2.16 inches in the Metro area. Storm
motions are just high enough so I'm not overly concerned about
rainfall, but these storms will be efficient rainmakers, so some
localized flooding isn't out of the question in areas that typically
see poor drainage. You know who you are.

Most of the storm activity will push south of I-40 for the evening
hours and should be falling apart prior to the midnight hour and
once it ends, that's going to be it in the rain department for
several days. Temperatures will fall back towards normals for this
time of the year and drier air will help those 90-ish afternoon
temperatures feel more bearable. The dry air will also make a couple
of evening feel much cooler, too.

As we get into the last half of the workweek and into Saturday, the
upper level pattern should shift and become more southwesterly. This
will help temperatures rebound back into the mid-90s once again for
the weekend. Dew points will also be on the rise and Sunday night,
precipitation returns to the forecast. The first half of next week
could be wet, but at least we should be dry most of this weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

The first line of thunderstorms that came out of Kentucky this
morning have worked their way south of I-40 as of 17Z. Still
expect more thunderstorms to develop later this afternoon. VCTS
will be a safe bet all across Middle TN this afternoon and will
use that at all TAF sites starting at 18Z. Also tried to use the
higher resolution models to time the expected lines of
thunderstorms via TEMPO groups. For BNA and MQY expect this to be
between 22Z and 01Z. For CSV there could be two waves...one from
20Z to 22Z and then again from 00Z to 02Z. CKV was a bit harder as
it looks like the line of storms should develop east of here.
With that thinking will leave the VCTS for CKV. Conditions should
be VFR expect for in and around thunderstorms where MVFR and IFR
can be expected.

Once the thunderstorms die off later this evening...overnight fog
becomes an issue. IFR conditions will be possible area wide
starting around to after 08Z.

Winds will be southwest around 10kts this afternoon and evening.
Gustier in and around thunderstorms. Winds will become more
northerly tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  90  68  91  68 /  60   0   0   0   0
Clarksville    71  88  65  88  66 /  20   0   0   0   0
Crossville     69  83  63  84  61 /  80  10   0   0   0
Columbia       72  89  66  90  66 /  80   0   0   0   0
Lawrenceburg   72  87  66  89  65 /  80   0   0   0   0
Waverly        72  89  67  89  67 /  40   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Heat Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........12
Hazardous weather outlook, Aug 13, 4:01 AM CST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Tue Aug 13 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Tue Aug 13 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect west of the Cumberland Plateau
today. A dangerous combination of heat and humidity is expected
this afternoon with heat index values reaching 105 to 109 degrees.
Heat safety precautions are advised for any outdoor activities.

Scattered to numerous strong to severe thunderstorms are expected
to develop across southern Kentucky this afternoon, then spread
southeastward across all of Middle Tennessee from late afternoon
into the evening. Damaging winds are the main threat with these
storms, with heavy rainfall and localized flooding also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this afternoon and evening.

Shamburger

In the hours before

Special weather statement, Aug 13, 1:32 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Tue Aug 13 2019

TNZ026-027-132015-
Davidson TN-Cheatham TN-
232 PM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON AND CENTRAL
CHEATHAM COUNTIES UNTIL 315 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland City, Nashville, Madison, Goodlettsville, Forest Hills, Oak
Hill, Belle Meade, Pegram, Joelton, Beaman Park, Bells Bend and
Whites Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3631 8669 3606 8681 3613 8716 3617 8716
      3618 8715 3619 8715 3633 8714
TIME...MOT...LOC 1931Z 282DEG 27KT 3622 8708

13
Special weather statement, Aug 13, 1:37 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
237 PM CDT Tue Aug 13 2019

TNZ007-008-132015-
Robertson TN-Sumner TN-
237 PM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND ROBERTSON
COUNTIES UNTIL 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving east at 30 mph. Other thunderstorms were
developing across the area as well.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Portland, Orlinda, Adams, Cedar Hill, Mitchellville and Black Jack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3665 8642 3632 8664 3634 8672 3638 8673
      3641 8675 3639 8678 3636 8679 3644 8708
      3664 8704 3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1936Z 281DEG 27KT 3654 8698

13
Special weather statement, Aug 13, 1:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Tue Aug 13 2019

TNZ008-009-027>029-062-132030-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
253 PM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SUMNER...WESTERN WILSON...WESTERN MACON AND TROUSDALE
COUNTIES UNTIL 330 PM CDT...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Gallatin to near Bellevue.
Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Westmoreland, Hermitage and Rural Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3658 8591 3597 8648 3613 8700 3614 8700
      3663 8643
TIME...MOT...LOC 1952Z 290DEG 24KT 3648 8647 3615 8696

13

The radar

The Nashville radar (KOHX), 31 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 6 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
August 13, 2:10 PM CST
Where
Davidson County, 1 mi SSW of Richland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.136, -86.885

Twitter report indicated a tree was blown down on Charlotte Pike just east of the Nashville West shopping center.

Thunderstorm Wind, Davidson

When
August 13, 2:12 PM CST
Where
Davidson County, 0.82 mi NE of West Meade
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.130, -86.911

Facebook report indicated tree branches and tree debris were blown down on River Road.

Thunderstorm Wind, Davidson

When
August 13, 2:16 PM CST
Where
Davidson County, 1.25 mi SW of Berry Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.105, -86.783

A tree was blown down that blocked Caldwell Lane between Caldwell Court and General Bate Drive.

Hail, Davidson

When
August 13, 2:17 PM CST
Where
Davidson County, West Meade
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.120, -86.920

A Twitter tSpotter report and photo showed nickel size hail fell in West Meade.

Hail, Davidson

When
August 13, 2:19 PM CST
Where
Davidson County, 1.77 mi WNW of Oglesby
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.060, -86.759

A Twitter tSpotter report and photo showed pea to nickel size hail fell around 1 mile south of Crieve Hall.

Thunderstorm Wind, Davidson

When
August 13, 2:19 PM CST
Where
Davidson County, 1.77 mi WNW of Oglesby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.060, -86.759

A Twitter tSpotter report indicated tree damage in Crieve Hall.

Thunderstorm Wind, Davidson

When
August 13, 2:27 PM CST
Where
Davidson County, 1.27 mi W of Oglesby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.047, -86.752

A Twitter tSpotter report indicated a tree was blown down across Hill Road in front of Granbery Elementary School.

Thunderstorm Wind, Wilson

When
August 13, 2:27 PM CST
Where
Wilson County, 0.37 mi NW of Martha
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.234, -86.435

A large tree was snapped near Highway 70 at Highway 109.

Thunderstorm Wind, Wilson

When
August 13, 2:36 PM CST
Where
Wilson County, 0.57 mi N of Lebanon Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.188, -86.320

An airport hangar under construction at the Lebanon Airport collapsed due to high thunderstorm winds.

Thunderstorm Wind, Wilson

When
August 13, 2:38 PM CST
Where
Wilson County, 2.18 mi WNW of Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.282, -86.386

A tree was blown down across the road at Coles Ferry Road near Cairo Bend Road.

Thunderstorm Wind, Wilson

When
August 13, 2:38 PM CST
Where
Wilson County, 2.06 mi SSW of Hunters Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.272, -86.281

A tree was blown down in the 1485 block of Old Hunters Point Pike.

Thunderstorm Wind, Rutherford

When
August 13, 2:41 PM CST
Where
Rutherford County, 0.27 mi SE of Sandhill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.028, -86.546

A Facebook report indicated trees were blown down in the Cedar Glen area of La Vergne.

Thunderstorm Wind, Rutherford

When
August 13, 2:44 PM CST
Where
Rutherford County, Smyrna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.980, -86.530

A Twitter tSpotter report indicated tree damage and pea size hail in Smyrna.

Thunderstorm Wind, Rutherford

When
August 13, 2:44 PM CST
Where
Rutherford County, La Vergne
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.020, -86.580

An outdoor detached carport was blown into the yard of a neighboring home in La Vergne.

Thunderstorm Wind, Wilson

When
August 13, 2:45 PM CST
Where
Wilson County, 1.71 mi ESE of Vesta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.063, -86.391

Numerous trees were blown down along Vesta Road.

Thunderstorm Wind, Rutherford

When
August 13, 2:53 PM CST
Where
Rutherford County, 1.2 mi ENE of Leanna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.938, -86.431

Trees were blown down on Sulphur Springs Road.

Thunderstorm Wind, Rutherford

When
August 13, 2:53 PM CST
Where
Rutherford County, 0.94 mi N of Sandhill
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.044, -86.549

Numerous trees and power lines were blown down across the Lake Forest subdivision in La Vergne with some falling on cars and homes.

Thunderstorm Wind, Rutherford

When
August 13, 2:55 PM CST
Where
Rutherford County, 0.98 mi ENE of Sandhill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.037, -86.535

Facebook photos showed extensive siding blown off a home at 269 Hollandale Road.

Thunderstorm Wind, Rutherford

When
August 13, 3:02 PM CST
Where
Rutherford County, 1.67 mi WNW of Rock Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.962, -86.576

Several trees were blown down around the Blair Road and Rock Springs Road area.

Thunderstorm Wind, Rutherford

When
August 13, 3:11 PM CST
Where
Rutherford County, 0.9 mi E of Rocky Fork
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.932, -86.564

A tree was blown down on Rocky Fork Road near Stewart Creek Elementary School.

Thunderstorm Wind, Davidson

When
August 13, 3:14 PM CST
Where
Davidson County, 1.38 mi NE of Belle Meade
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.116, -86.855

A tree was blown down blocking Belle Meade Boulevard near Bonaventure Place.

Thunderstorm Wind, Davidson

When
August 13, 3:15 PM CST
Where
Davidson County, 1.66 mi NE of Belle Meade
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.116, -86.848

A large tree was blown down on Linwood Drive blocking one lane.

Thunderstorm Wind, Smith

When
August 13, 3:15 PM CST
Where
Smith County, Grant
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.180, -86.080

A Facebook report indicated trees were blown down in the Grant community.

Hail, Williamson

When
August 13, 3:27 PM CST
Where
Williamson County, College Grove
Measured
1 in hail
Reported by
Social Media
Coordinates
35.780, -86.680

Facebook photos showed quarter size hail fell in College Grove.

Thunderstorm Wind, Rutherford

When
August 13, 3:27 PM CST
Where
Rutherford County, 3.54 mi ENE of Kittrell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.834, -86.189

Large tree limbs were blown down on Bievins Hill Road near Goochie Ford Road.

Hail, Williamson

When
August 13, 3:32 PM CST
Where
Williamson County, Arrington
Measured
0.75 in hail
Reported by
Social Media
Coordinates
35.870, -86.720

A Twitter tSpotter report indicated 3/4 inch hail fell in Arrington.

Flash Flood, Davidson

When
August 13, 3:55 PM CST to 4:30 PM CST
Where
Davidson County, 1.57 mi E of Richland to 2.33 mi SSW of Nashville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
36.154, -86.852

Flash flooding affected roads across much of south Nashville. Twitter tSpotter reports, photos and videos showed water covering numerous roadways including West End Avenue near Montgomery Bell Academy, Natchez Trace at West End Avenue, I-440 near West End Avenue, I-440 at I-24, the I-65 South ramp to I-440 West, Bransford Road and Craighead Road near the Fairgrounds, and 24th Avenue near Vanderbilt University between the 25th Avenue parking garage and the VA Hospital. Two cars stalled in high water on Morrow Road under I-40.

Hail, Lawrence

When
August 13, 4:24 PM CST
Where
Lawrence County, 0.87 mi NE of Summertown
Measured
1 in hail
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.440, -87.290

Lawrence County EMA reported quarter size hail fell and caused car windshield damage along Highway 20 in Summertown just west of the Lawrence/Maury County line.

Thunderstorm Wind, Bedford

When
August 13, 4:46 PM CST
Where
Bedford County, 2.46 mi E of Fall Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.571, -86.506

The roof was blown off a trailer home on Old Nashville Dirt Road.

Thunderstorm Wind, Bedford

When
August 13, 4:52 PM CST
Where
Bedford County, Bomar Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.570, -86.450

The KSYI Shelbyville AWOS measured a wind gust of 51 knots / 59 mph.

Thunderstorm Wind, Giles

When
August 13, 4:59 PM CST
Where
Giles County, 1.93 mi ENE of Liberty Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.338, -87.167

A Twitter tSpotter report indicated a tree was blown down on Rhea Branch Road in Campbellsville.

Hail, Giles

When
August 13, 4:59 PM CST
Where
Giles County, Campbellsville
Measured
1 in hail
Reported by
Social Media
Coordinates
35.330, -87.130

Hail up to quarter size was reported near Campbellsville.

Thunderstorm Wind, Coffee

When
August 13, 5:12 PM CST
Where
Coffee County, 1.08 mi NW of Fairview
Measured
45 kt (52 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.439, -86.246

A tree and power lines were blown down on Cascade Hollow Road near Schmeide Machinery.

Thunderstorm Wind, Bedford

When
August 13, 5:22 PM CST
Where
Bedford County, 1.24 mi ENE of Whitaker
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
35.459, -86.611

Trees were blown down across Gant Road.

Thunderstorm Wind, Lewis

When
August 13, 5:22 PM CST
Where
Lewis County, 4.97 mi SSW of Gordonsburg
Measured
55 kt (63 mph) measured gust
Reported by
RAWS
Coordinates
35.502, -87.458

RAWS station MERT1 Meriwether Lewis measured a wind gust of 63 mph.

Thunderstorm Wind, Perry

When
August 13, 6:15 PM CST
Where
Perry County, 1.04 mi SE of Linden
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.608, -87.839

A tree and power lines were blown down on Highway 13 South near the Linden Water Plant.

Flash Flood, Lawrence

When
August 13, 7:27 PM CST
Where
Lawrence County, 2.6 mi SW of Gaitherville to 2.46 mi E of Spring Creek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.224, -87.404

Glenn Spring Road at West Point Road was under water and closed.

Thunderstorm Wind, Wayne

When
August 13, 7:35 PM CST
Where
Wayne County, 1.31 mi NW of South Highland
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.245, -87.764

A tree was blown down on Highway 13 South near Dales Market.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853989, 853990, 853991, 853992, 853994, 853995, 853996, 853997, 853999, 854000, 854001, 854003, 854004, 854005, 854006, 854007, 854008, 854010, 854011, 854012, 854015, 854016, 854017, 854018, 854019, 854020, 854047, 854021, 854023, 854024, 854022, 854025, 854026, 854028, 854029, 854031, 854069, 854035.